Lightning, Craig
- When
- August 10, 2:45 PM CST
- Where
- Craig County, 2 mi N of Vinita
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.762, -95.208 (the zone’s center; the record gives no point)
Lightning struck a house causing a fire.
1 lightning, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 10, 1:44 PM CST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
244 PM CDT THU AUG 10 2006
.DISCUSSION...
UNBELIEVABLY HOT AFTERNOON ACROSS THE FA AS SOME NE OK HAVE ALREADY
HIT THE 106/107 DEGREE MARK. ONLY NOTED RELIEF AT THIS TIME IS AN
OUTFLOW BOUNDARY(COLD FRONT?) THATS PUSHED INTO FAR NE OK AND NW AR
THIS AFTERNOON. COOLER TEMPERATURES IN THE 90S ALONG WITH SHOWERS
AND STORMS HAVE DEVELOPED BEHIND THIS BOUNDARY. HIGHLY SKEPTICAL AS
TO HOW FAR SOUTHWEST THIS BOUNDARY WILL GO..OR EVEN IF IT IS THE
TRUE FRONT AS WINDS BEHIND THE FRONT IN MANY LOCATIONS HAVE
RETURNED TO A SOUTHEASTERLY COMPONENT. WILL GO AHEAD AND CONFINE
HIGHEST POPS TO THE NORTHEAST PART OF THE AREA...AND WILL
BROADBRUSH POPS WITH TIME AS ANY LINGERING BOUNDARY/POSITION
THROUGH SATURDAY WILL BE NEARLY IMPOSSIBLE TO PINPOINT. BEYOND THE
WEEKEND...FORECAST CONCERNS SHIFTS TO ANOTHER APPROACHING BOUNDARY
THAT MAY ENTER AT LEAST OF THE THE NE PART OF THE AREA. GFS WASHES
THIS BOUNDARY OUT ON WEDNESDAY. EITHER WAY...LITTLE IN THE WAY OF
SIGNIFICANT RELIEF FROM THE HEAT IS EXPECTED.
THEREFORE...FORECASTED AFTERNOON HIGH TEMPS THROUGHOUT THE
EXTENDED WILL BE AT OR ABOVE GUIDANCE. CURRENT LOW POPS IN THE
EXTENDED WILL BE DEPENDANT ON FRONTAL TIMING/POSITIONING. CURRENT
ALIGNMENT LOOKS REASONABLE PER LATEST GUIDANCE...AND WILL BE LEFT
AS THEY ARE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 79 100 76 98 / 30 30 20 20
FSM 77 100 76 98 / 20 30 20 20
MLC 80 102 76 99 / 10 20 20 20
BVO 76 98 73 97 / 30 40 20 20
FYV 73 94 72 93 / 50 40 20 20
BYV 74 95 72 94 / 50 50 20 20
MKO 77 99 74 97 / 20 30 20 20
MIO 76 96 72 95 / 50 40 20 20
F10 77 100 75 98 / 20 30 20 20
HHW 80 102 77 100 / 10 20 10 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 9 PM THURSDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 23HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1253 PM CDT THU AUG 10 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1253 PM CDT THU AUG 10 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID TO LATE AFTERNOON. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... VERY HOT CONDITIONS WILL CONTINUE THIS AFTERNOON AS TEMPERATURES RISE INTO THE 105 TO 109 DEGREE RANGE ACROSS MUCH OF EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS. RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 25 TO 30 PERCENT. THE COMBINATION OF THE HOT TEMPERATURES...DRY VEGETATION...LOW HUMIDITIES AND BREEZY SOUTH TO SOUTHWEST WINDS WILL RESULT IN VERY HIGH FIRE DANGER CONDITIONS THE REMAINDER OF THE DAY. IN ADDITION...ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ANY STORMS THAT DEVELOP MAY BRIEFLY REACH SEVERE LIMITS WITH DAMAGING DOWNBURST WINDS. THE THUNDERSTORM ACTIVITY MAY LINGER ACROSS PORTIONS OF THE AREA TONIGHT...HOWEVER THE SEVERE POTENTIAL WILL LIKELY DECREASE BY LATE EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS LATER THIS AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM...DANGEROUS HEAT POTENTIAL. SATURDAY...DANGEROUS HEAT POTENTIAL. SUNDAY...THUNDERSTORM...DANGEROUS HEAT POTENTIAL. MONDAY...THUNDERSTORM...DANGEROUS HEAT POTENTIAL. TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THE HEAT WILL CONTINUE INTO NEXT WEEK. A FEW WEAK FRONTS WILL TRY TO MOVE INTO THE AREA. ONE MAY ARRIVE LATE TONIGHT OR FRIDAY. THE OTHER EARLY NEXT WEEK. THE ONLY EFFECT THE FRONTS WILL HAVE IS A SMALL CHANCE OF A THUNDERSTORM AND JUST A FEW DEGREES TAKEN OFF THE POTENTIAL HIGH TEMPERATURES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
247 PM CDT THU AUG 10 2006
ARZ002-011-102030-
CARROLL AR-MADISON AR-
247 PM CDT THU AUG 10 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CARROLL AND MADISON
AT 247 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
EAST OF FORUM...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BERRYVILLE...GREEN FOREST...
METALTON...RUDD...CONNOR...CARROLLTON...CABANAL...RULE...FORUM...
MARBLE AND ROCKHOUSE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT THU AUG 10 2006
OKZ057-102030-
CRAIG OK-
302 PM CDT THU AUG 10 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CRAIG
AT 302 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF CENTRALIA...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...VINITA...HOLLOW AND PYRAMID
CORNERS.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
OUTFLOW WINDS FROM THIS STORM WILL ALSO AFFECT AREAS OF CRAIG COUNTY
BETWEEN CENTRALIA AND WHITE OAK.The Tulsa radar (KINX), 73 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
1 lightning, 1 thunderstorm wind. Local standard time, as filed.
Lightning struck a house causing a fire.
Thunderstorm winds estimated at 70 miles an hour blew down a tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532430, 5532509.